Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jun 10, 2021, 5:24 AM CDT for Tallahatchie County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 5:24 AM CDT (10:24 UTC)
- Expired
- Jun 10, 2021, 6:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
County Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 158 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted.
459
WWUS84 KMEG 101024
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
524 AM CDT Thu Jun 10 2021
MSZ010-011-020-101100-
Coahoma MS-Tallahatchie MS-Quitman MS-
524 AM CDT Thu Jun 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 AM CDT
FOR...
Southeastern Coahoma County in northwestern Mississippi...
Northern Tallahatchie County in northwestern Mississippi...
Southwestern Quitman County in northwestern Mississippi...
At 523 AM CDT...a strong thunderstorm producing winds to 45 mph was
located near Vance, or 12 miles northeast of Parchman, moving
southeast at 35 mph. Given the saturated soils, winds of this
strength may be sufficient to down trees and powerlines.
Very heavy rain and flash flooding will occur with this thunderstorm.
People in southeastern Coahoma...northern Tallahatchie and
southwestern Quitman Counties should monitor this storm closely.
LAT...LON 3387 9045 3399 9045 3399 9064 3419 9063
3420 9029 3387 8997
TIME...MOT...LOC 1023Z 322DEG 31KT 3406 9037
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 10, 4:56 AM CDT, 28 minutes earlier.
Area forecast discussion, Jun 10, 4:56 AM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
456 AM CDT Thu Jun 10 2021
.DISCUSSION...
...Historic flooding continues across northwest and north-central portions
of Mississippi this morning...
Extreme rainfall continues to impact portions of northwest and
north-central Mississippi at this hour. Latest KNQA instantaneous
rainfall rates are an outrageous 6 inches per hour. These heaviest
storms have disproportionately affected Tallahatchie County over
the past two hours, for which a Flash Flood Emergency has been
issued. More storms continue to fire upstream along the 925mb
boundary. This elevated boundary is coincident with a 250mb jet
streak and is well ventilated. Thus, this area of convergence
will continue to see training thunderstorms over the next couple
of hours. The flash flood threat looks to be dangerous and
possibly deadly through at least sunrise this morning.
Decided to keep the entire flash flood watch going through 00Z,
even though the highest confidence of flash flooding resides
southwest of a line from Marianna, Arkansas to Tunica, Mississippi
to Oxford, Mississippi. However, due to the enormous amount of
rainfall that has fallen over all of north Mississippi in the past
48 hours, the ground is so saturated that a couple of heavy
showers could create flooding issues. This is especially true for
areas near major rivers that remain in flood stage. Etta on the
Little Tallahatchie Canal is approaching the historic flood level
of February 2019 and could exceed it. Several other rivers are
near moderate flood stage across north Mississippi and could
easily come out of their banks with the additional rainfall.
This pattern looks to remain relatively unchanged through at least
Saturday. In fact, the 06Z HRRR run shows more storms firing over
the same areas again on Friday night and into Saturday morning.
Will continue to advertise the threat in the HWO through Saturday.
The pattern looks to finally shift as the upper level low finally
lifts northeast of the region and northwest flow sets up over the
region. Unfortunately, another shortwave will rotate around the
periphery of the upper level ridge and more showers and
thunderstorms are expected to fire up.
Synoptic models are consistent with a cold front moving into the
Mid-South late Sunday night into Monday afternoon. This will bring
yet another another shot of showers and thunderstorms to the
region.
There is hope though, as upper level high pressure looks to build
into the region Monday through midweek next week. This should
result in dry and warm conditions across the region. However,
there is still a bit of uncertainty as the Mid-South remains
sandwiched between an upper low over the northeast and a ridge
over the Four Corners Region. Stay tuned.
AC3
&&
.AVIATION...
06Z TAFs
Low stratus developed this evening with IFR conditions becoming
more widespread with time. Potential exists for LIFR conditions
towards sunrise at most sites. Conditions anticipated to
gradually improve to MVFR conditions by late Thursday morning.
VCSH potential may still persist overnight, especially W and S of
MEM. Otherwise, VCTS possible late Thursday morning into Thursday
afternoon as daytime instability returns.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through this evening for Lee AR-Phillips.
MO...None.
MS...Flash Flood Watch through this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...None.
&&Hazardous weather outlook, Jun 10, 5:07 AM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 507 AM CDT Thu Jun 10 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-111215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 507 AM CDT Thu Jun 10 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Scattered thunderstorms will bring a risk for heavy rainfall to already saturated areas in north Mississippi through this afternoon. Localized heavy rainfall may result in flash flooding. Areal flooding will also be a concern, especially near rivers that rise to or remain in moderate to major flood stage. Please visit our webpage for the latest river flood warnings and current levels. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The flash flood threat may continue across north Mississippi on both Friday and Saturday as scattered to numerous storms are expected across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. AC3
In the hours before
Special weather statement, Jun 10, 4:06 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
406 AM CDT Thu Jun 10 2021
MSZ010>012-020-100930-
Coahoma MS-Tallahatchie MS-Panola MS-Quitman MS-
406 AM CDT Thu Jun 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 AM CDT
FOR...
Northeastern Coahoma County in northwestern Mississippi...
Northern Tallahatchie County in northwestern Mississippi...
Southwestern Panola County in northwestern Mississippi...
Quitman County in northwestern Mississippi...
At 404 AM CDT...a strong thunderstorm producing winds to 45 mph was
located over Marks, or 18 miles west of Batesville, moving southeast
at 25 mph. Given the saturated soils, winds of this strength may be
sufficient to down trees.
Very heavy rain and flash flooding will occur with this thunderstorm.
People in northeastern Coahoma...northern Tallahatchie...southwestern
Panola and Quitman Counties should monitor this storm closely.
LAT...LON 3437 9044 3438 9019 3411 8992 3409 8993
3401 9042
TIME...MOT...LOC 0904Z 331DEG 20KT 3428 9025Special weather statement, Jun 10, 5:24 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
524 AM CDT Thu Jun 10 2021
MSZ010-011-020-101100-
Coahoma MS-Tallahatchie MS-Quitman MS-
524 AM CDT Thu Jun 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 AM CDT
FOR...
Southeastern Coahoma County in northwestern Mississippi...
Northern Tallahatchie County in northwestern Mississippi...
Southwestern Quitman County in northwestern Mississippi...
At 523 AM CDT...a strong thunderstorm producing winds to 45 mph was
located near Vance, or 12 miles northeast of Parchman, moving
southeast at 35 mph. Given the saturated soils, winds of this
strength may be sufficient to down trees and powerlines.
Very heavy rain and flash flooding will occur with this thunderstorm.
People in southeastern Coahoma...northern Tallahatchie and
southwestern Quitman Counties should monitor this storm closely.
LAT...LON 3387 9045 3399 9045 3399 9064 3419 9063
3420 9029 3387 8997
TIME...MOT...LOC 1023Z 322DEG 31KT 3406 9037The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:15 AM CDT | Areal Flood Advisory | MEG | Coahoma, Panola, Quitman, Tallahatchie, Yalobusha | 55 min |
| Jun 10, 1:36 AM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Lafayette, Yalobusha | 3 hr |
| Jun 10, 2:10 AM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Yalobusha | 7 hr |
| Jun 10, 2:57 AM CDT | Areal Flood Advisory | MEG | Coahoma, DeSoto, Lafayette, Panola, Quitman, Tate and 1 more | 29 min |
| Jun 10, 3:26 AM CDT | Flash Flood Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tate, Tunica | 5 hr |
| Jun 10, 3:50 AM CDT | Areal Flood Advisory | MEG | Calhoun, Lafayette, Marshall, Panola, Pontotoc, Tate | 43 min |
| Jun 10, 4:06 AM CDT | Special Weather Statement | MEG | Quitman | 24 min |
| Jun 10, 4:33 AM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Panola, Pontotoc | 55 min |
| Jun 10, 4:33 AM CDT | River Flood Warning | MEG | Tallahatchie | 12 days |
| Jun 10, 4:36 AM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Lafayette, Yalobusha | 3 hr |
| Jun 10, 4:39 AM CDT | Areal Flood Advisory | MEG | Coahoma | 2 hr |
| Jun 10, 7:03 AM CDT | River Flood Warning | MEG | Itawamba | 12 hr |
| Jun 10, 7:21 AM CDT | Areal Flood Advisory | MEG | Coahoma | 54 min |
| Jun 10, 8:24 AM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman | 4 hr |
| Jun 10, 8:47 AM CDT | Flash Flood Warning | MEG | Panola, Quitman, Tallahatchie, Yalobusha | 3 hr |
| Jun 10, 11:44 AM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Yalobusha | 11 hr |
| Jun 10, 6:35 AM CDT | River Flood Advisory | MEG | Decatur, Hardin | 31 hr |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.